Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 27, 2017, 9:13 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 9:13 AM PST (17:13 UTC)
- Expired
- Feb 28, 2017, 9:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
808 WHUS76 KSGX 271713 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 913 AM PST MON FEB 27 2017 ...STRONG WINDS OVER THE COASTAL WATERS TODAY THROUGH TUESDAY MORNING... .STRONG SOUTH WINDS OF 15 TO 30 KT AHEAD OF A TROUGH OF LOW PRESSURE WILL RESULT IN HAZARDOUS BOATING CONDITIONS TODAY. THE STRONGEST SOUTH WINDS WILL BE OVER THE INNER WATERS. THE WINDS WILL SHIFT WESTERLY BEHIND THE COLD FRONT FROM 15 TO 25 KT THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. PZZ750-280200- /O.NEW.KSGX.SC.Y.0007.170227T1713Z-170228T1700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 913 AM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT TODAY. WINDS SHIFTING WEST FROM 15 TO 25 KT THIS EVENING AND CONTINUING THROUGH TUESDAY MORNING. * WAVES/SEAS...STEEP SHORT PERIOD WINDS WAVES AND HAZARDOUS BOATING FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ775-280200- /O.CON.KSGX.SI.Y.0001.170228T0500Z-170228T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 913 AM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST TUESDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KT TODAY SHIFTING NORTHWEST 20 TO 25 KT TONIGHT AND CONTINUING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
4 follow-up statements
256 WHUS76 KSGX 271956 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1156 AM PST MON FEB 27 2017 ...STRONG WINDS OVER THE COASTAL WATERS TODAY THROUGH TUESDAY MORNING... .STRONG SOUTH WINDS OF 15 TO 30 KT AHEAD OF A COLD FRONT WILL RESULT IN HAZARDOUS BOATING CONDITIONS TODAY. THE WINDS WILL SHIFT WESTERLY BEHIND THE COLD FRONT FROM 15 TO 25 KT EARLY THIS EVENING. GUSTY WINDS WILL CONTINUE THROUGH TUESDAY MORNING. PZZ775-280400- /O.EXT.KSGX.SI.Y.0001.170227T1956Z-170228T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1156 AM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT. THE WINDS WILL SHIFT NORTHWEST 15 TO 25 KT EARLY THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * WAVES/SEAS...STEEP...SHORT PERIOD WIND WAVES AND HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. * OBSERVATIONS...AT 11 AM THE SAN CLEMENTE BASIN BUOY REPORTED SOUTH WINDS AT 21 KT WITH GUSTS TO 33 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-280400- /O.CON.KSGX.SC.Y.0007.000000T0000Z-170228T1700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1156 AM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT TODAY. WINDS SHIFTING WEST 15 TO 25 KT THIS EVENING AND CONTINUING THROUGH TUESDAY MORNING. * WAVES/SEAS...STEEP...SHORT PERIOD WIND WAVES AND HAZARDOUS BOATING FOR SMALL CRAFT. * OBSERVATIONS...AT 1150 AM...THE SAN DIEGO AIRPORT REPORTED SOUTH WIND AT 20 KT WITH GUSTS TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
469 WHUS76 KSGX 280509 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 909 PM PST MON FEB 27 2017 ...MODERATELY STRONG WINDS OVER THE COASTAL WATERS LATER TONIGHT THROUGH TUESDAY MORNING... .THE STRONG SOUTHERLY WINDS FROM EARLIER TODAY HAVE SHIFTED WESTERLY BEHIND A COLD FRONT. THE WESTERLY WINDS WILL STRENGTHEN SOMEWHAT OVERNIGHT TO AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS AND CONTINUE THROUGH EARLY TUESDAY MORNING. THE WINDS WILL DIMINISH BY LATE TUESDAY MORNING. PZZ775-281400- /O.CON.KSGX.SI.Y.0001.000000T0000Z-170228T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 909 PM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT THROUGH EARLY TUESDAY MORNING. * WAVES/SEAS...MOSTLY UNDER 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-281400- /O.CON.KSGX.SC.Y.0007.000000T0000Z-170228T1700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 909 PM PST MON FEB 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 15 TO 20 KT WITH A FEW GUSTS TO NEAR 25 KT THROUGH EARLY TUESDAY MORNING. * WAVES/SEAS...MOSTLY UNDER 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
445 WHUS76 KSGX 281003 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 203 AM PST TUE FEB 28 2017 ...BRISK NORTHWEST WINDS THIS MORNING... .NORTHWEST WINDS WILL CONTINUE BRISK THIS MORNING WITH SOME GUSTS TO 25 KNOTS. THE WINDS WILL DECREASE DURING THE MORNING. PZZ775-281700- /O.CON.KSGX.SI.Y.0001.000000T0000Z-170228T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 203 AM PST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS MORNING. * WAVES/SEAS...FALLING BELOW 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-281700- /O.CON.KSGX.SC.Y.0007.000000T0000Z-170228T1700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 203 AM PST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH A FEW GUSTS UP TO 25 KT THIS MORNING. * WAVES/SEAS...MOSTLY UNDER 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
287 WHUS76 KSGX 281702 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 902 AM PST TUE FEB 28 2017 PZZ775-281815- /O.EXP.KSGX.SI.Y.0001.000000T0000Z-170228T1700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 902 AM PST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... $$ PZZ750-281815- /O.EXP.KSGX.SC.Y.0007.000000T0000Z-170228T1700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 902 AM PST TUE FEB 28 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ HARRISON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 8:42 AM PST, 31 minutes earlier.
Area forecast discussion, Feb 27, 8:42 AM PST, 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
842 AM PST Mon Feb 27 2017
.SYNOPSIS...
a low pressure trough aloft will pull a deep Pacific moist layer
across portions of Southern California today into tonight creating
widespread moderate to locally heavy rainfall. The heaviest
rainfall potential exists for San Diego County. Some snow will fall
on the higher mountain peaks as well. Strong westerly winds will
accompany the rain and snow in the higher mountains. Slightly warmer
for Tuesday. Then dry with a warming trend for Wednesday through
Friday with periods of weak offshore flow. A little cooler for next
weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...Moderate to heavy rainfall looking likely today for southern San
Diego County and across far northern Baja CA...
A flash Flood Watch is in effect through this evening for San Diego
County. Based on satellite imagery, the deep moisture plume remains
on track to move across the International Border area later today.
This will bring an extended period of moderate to heavy rainfall and
possible flooding. The greatest concern continues to be for the
areas of Southern San Diego County, including the Tijuana River
Valley.
Winds in the mountains this morning have been in the 25 to 35 MPH
range with peak gusts near 45 MPH. A Wind Advisory remain in
effect for the mountains through 10 AM Tuesday.
The 12Z Miramar sounding was saturated from the sfc through 13K FT
with a PW of 1.03 inch. Model projections keep San Diego County in
this plume exceeding one inch through 06Z, before moving south.
From previous discussion...
A trough of low pressure moving southward along the California
coast will draw moisture northward into far southern California
from a plume of subtropical moisture directed into northern Baja.
Lighter precipitation early this morning may intensify for late
this morning through early this evening with the most significant
rainfall across northern Baja extending northward into southern
and central San Diego County and possibly into western Riverside
County. Showers will decrease from the northwest late tonight and
end early Tuesday.
Greatest rainfall totals north of the border are expected across
southern and central San Diego County. Through tonight...rainfall
across central and southern San Diego County is expected to range
from around one inch near the coast to 2 to 3 inches in the
mountains with amounts decreasing towards the northwest.
Urban and small stream flooding is expected across portions of the
coastal...valley...and mountains areas below 5000 feet in San
Diego County with isolated flash flooding possible. The rainfall
could cause a rise in the San Diego River sufficient to flood low
water crossings through Fashion Valley for late this evening
through late tonight.
...Amended 1452Z...
Snow levels near 5400 feet early this morning...will rise to 6000
feet for this afternoon...then decrease to 4000-4500 feet late
tonight. A few inches of snowfall early this morning...with total
snowfall of 3 to 6 inches through late evening...with isolated
snowfall to 8 inches on the highest peaks.
Strengthening onshore flow will bring strong gusty west winds
in the mountains and the northern Coachella Valley into Tuesday
morning. Strongest winds are expected through late tonight with
west winds 25 to 35 mph with gusts to 55 mph...and with isolated
gusts to 65 mph at times in the most wind-prone areas. Strongest
winds are expected near mountain ridge tops onto the desert slopes
of the mountains and in the northern Coachella Valley below the
San Gorgonio Pass. The strongest gusts through 3 AM were 63 mph
at Whitewater in the northern Coachella Valley...and 62 mph at
Volcan Mountain in the San Diego County Mountains.
Continued cool today...then drying and slight warming for Tuesday.
For Wednesday through Friday...high pressure aloft off the
California coast and surface high pressure over the Great Basin
will bring dry weather with a warming trend with periods of weak
offshore flow. A little cooler with weak onshore flow for next
week with a return of coastal low clouds fog possible Saturday
night into Sunday morning.
&&
.AVIATION...
271640Z...Low CIGS in San Diego County through 03Z Tuesday with
OVC003-006 and vis 1-2 miles in rain and fog. Slightly higher CIGS
farther north in ORA, RIV and SBD Counties this morning with BKN-
OVC015-030, lowering to OVC010-020 this afternoon as rain spreads
north. Strong south winds 15-25kt at KSAN through 23Z with higher
gusts.
Mountains obscured in clouds/fog/pcpn. Strong winds in the mountains
and desert slopes with strong up/down drafts and llws over and east
of the mountains. Desert areas to have BKN-OVC030-060 with periods
of light rain. Vis mostly unrestricted.
&&
.MARINE...
Strong south to southwest winds 15-25kt today with higher gusts over
the inner waters. Winds shifting northwest this evening and
continuing into Tuesday morning, strongest over the Outer Waters
where a Small Craft Advisory will be in effect from 9 PM tonight
to 9 AM Tuesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 8 AM this morning to 10 PM PST this
evening for Riverside County Mountains.
Wind Advisory until 10 AM PST Tuesday for Riverside County
Mountains-San Bernardino County Mountains-San Diego County
Mountains-San Gorgonio Pass Near Banning.
Flash Flood Watch from 8 AM PST this morning through this
evening for San Diego County Coastal Areas-San Diego County
Mountains-San Diego County Valleys.
PZ...Small Craft Advisory for winds from 9 PM this evening to 9 AM
PST Tuesday for Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...JAD/17
AVIATION/MARINE...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:42 PM PST | Small Craft Advisory for Winds | SGX | 35 hr | |
| Feb 27, 2:24 AM PST | Winter Weather Advisory | SGX | Riverside, San Diego | 20 hr |
| Feb 27, 2:34 AM PST | Flash Flood Watch | SGX | San Diego | 23 hr |
| Feb 27, 9:27 AM PST | Areal Flood Advisory | SGX | San Diego | 12 hr |
| Feb 27, 12:42 PM PST | River Flood Warning | SGX | San Diego | 26 hr |
| Feb 27, 3:27 PM PST | Areal Flood Warning | SGX | Riverside, San Diego | 6 hr |
| Feb 27, 3:55 PM PST | Areal Flood Warning | SGX | Riverside, San Diego | 8 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.